Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 59, NWS Albuquerque, NM

June 2, 2007Mora County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 2, 2007, 8:19 PM MDT for Mora County, New Mexico. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2007, 8:19 PM MDT (02:19 UTC)
Expired
Jun 2, 2007, 9:15 PM MDT
In force
56 min
Issued by
NWS Albuquerque, NM
Area
Counties, with a storm outline in the text

County Mora County, NM

The radar

The Albuquerque radar (KABX), 182 km from the middle of the area, began a volume at 02:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 2, 3:22 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 2.3 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2007-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2007-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4377 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KABQ 030219
SVRABQ
NMC033-030315-
/O.NEW.KABQ.SV.W.0059.070603T0219Z-070603T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
819 PM MDT SAT JUN 2 2007

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL MORA COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 915 PM MDT

* AT 812 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  GOLONDRINAS...OR ABOUT 9 MILES SOUTHEAST OF MORA...AND MOVING EAST
  AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL SOUTHERN MORA COUNTY AROUND 830 PM MDT...

LAT...LON 3607 10513 3587 10530 3579 10503 3596 10477

$$
GUYER
2 follow-up statements
000 
WWUS55 KABQ 030244
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
844 PM MDT SAT JUN 2 2007

NMC033-030315-
/O.CON.KABQ.SV.W.0059.000000T0000Z-070603T0315Z/
MORA-
844 PM MDT SAT JUN 2 2007

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
MORA COUNTY UNTIL 915 PM MDT...

AT 841 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 8 MILES SOUTHWEST OF WAGON MOUND...MOVING EAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES SOUTH OF WAGON MOUND AROUND 905 PM MDT...

LAT...LON 3606 10502 3586 10520 3582 10478 3581 10450
      3602 10434

$$
GUYER
000 
WWUS55 KABQ 030312
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
911 PM MDT SAT JUN 2 2007

NMC033-030321-
/O.EXP.KABQ.SV.W.0059.000000T0000Z-070603T0315Z/
MORA-
911 PM MDT SAT JUN 2 2007

...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 915 PM MDT FOR
SOUTHEASTERN MORA COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVY 
RAINS...SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE FROM THIS 
THUNDERSTORM. THE HEAVIEST PORTION OF THE STORM WILL BE LOCATED 
ALONG HIGHWAY 97 EAST OF VALMORA.

LAT...LON 3606 10502 3586 10520 3583 10479 3602 10434

$$
GUYER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:00 PM MDT, 5 hours 19 minutes earlier.

Area forecast discussion, Jun 2, 3:00 PM MDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 PM MDT SAT JUN 2 2007

.DISCUSSION...MORE OR LESS SAME PATTERN FOR NM...DIFFERENT DAY...AS
STORMS FIRING OVER N UNION COUNTY AND THE HIGHER TERRAIN TO W AND
SW...MOVING TO SE. POTENTIAL FOR SEVERE STORMS AGAIN ACROSS MUCH
OF E NM WITH EMPHASIS ON N AND CENTRAL SECTIONS OF THAT AREA. ONE
QUASI NEGATIVE ASPECT IS MINIMAL INFLOW INTO STORMS...NOT
NONEXISTANT BUT ON LOW END. STILL ENOUGH OTHER FAVORABLE ELEMENTS
FOR STRONG TO SEVERE STORMS THAT AT LEAST A FEW LOW END SEVERE
STILL A PRETTY GOOD BET. AT LEAST 2 MORE DAYS OF SIMILAR
CONDITIONS WITH SMALLER CHANCE YET FOR TUE. A FEW WEAK TO MODERATE
MOIST INTRUSIONS STILL A FAIRLY GOOD BET FOR AT LEAST 2 OF THE
NEXT 3 NIGHTS BRING LOW CHANCES OF ISOLATED HIGH BASED DRY OR
MIXED WET AND DRY STORMS W OF CENTRAL MT CHAIN. BEFORE STRONGER
WESTERLIES ALOFT AND STRENGTHENING SFC PRESSURE GRADIENT REALLY
DRY OUT THE STATE MID TO LATE WEEK. CRITICAL FIRE DANGER
CONDITIONS WILL BE FAIRLY LIKELY IN AFTERNOON FOR MUCH OF FORECAST
AREA BY AT LEAST WED AND MAY LINGER TO ABOUT THE END OF THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  51  89  52  91 /   5   5  10  10
GALLUP..........................  42  85  43  87 /   5   5   5   5
GRANTS..........................  41  85  46  86 /   5  10  10  20
GLENWOOD........................  48  92  48  92 /   5   0   5   5
CHAMA...........................  41  77  38  77 /  10  20  20  20
LOS ALAMOS......................  51  77  50  80 /  10  10  20  20
RED RIVER.......................  35  69  36  70 /  20  30  20  30
TAOS............................  42  78  43  79 /  20  20  20  20
SANTA FE........................  49  80  50  82 /  10  20  20  20
SANTA FE AIRPORT................  52  82  52  84 /  10  10  20  20
ESPANOLA........................  49  85  46  87 /  10  20  20  20
ALBUQUERQUE HEIGHTS.............  61  87  62  88 /  10  10  10  10
ALBUQUERQUE VALLEY..............  56  88  57  89 /  10  10  10  10
ALBUQUERQUE FOOTHILLS...........  58  85  59  86 /  10  10  20  20
ALBUQUERQUE WEST MESA...........  58  91  59  88 /  10  10  10  20
SOCORRO.........................  56  90  56  89 /   5  10  10  10
SANDIA PARK/CEDAR CREST.........  52  84  50  83 /  10  10  20  20
MORIARTY/ESTANCIA...............  47  83  46  82 /  10  10  20  20
CARRIZOZO.......................  52  88  51  88 /  10  10  10  10
RUIDOSO.........................  52  78  50  77 /  10  10  10  10
RATON...........................  47  76  45  79 /  30  30  20  30
LAS VEGAS.......................  47  76  46  77 /  20  30  20  30
ROY.............................  51  74  51  75 /  30  30  30  30
CLAYTON.........................  54  77  54  80 /  40  30  40  30
SANTA ROSA......................  57  85  56  85 /  20  30  20  20
TUCUMCARI.......................  58  83  58  84 /  30  30  30  30
FORT SUMNER.....................  59  87  59  87 /  20  30  30  20
CLOVIS..........................  58  84  57  83 /  30  30  40  20
PORTALES........................  58  87  58  85 /  30  30  30  20
ROSWELL.........................  62  90  63  88 /  10  20  20  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

43
Hazardous weather outlook, Jun 2, 5:50 AM MDT, 14 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
550 AM MDT SAT JUN 2 2007

NMZ001>021-026-031200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
550 AM MDT SAT JUN 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER EASTERN NEW
MEXICO THIS AFTERNOON AND EVENING...FROM RATON TO LAS VEGAS...
VAUGHN AND ROSWELL EAST TO THE TEXAS STATE LINE. LARGE HAIL UP
TO THE SIZE OF GOLF BALLS...ONE AND THREE QUARTER INCHES...WILL BE
THE MAIN SEVERE WEATHER THREAT. IN ADDITION...WINDS COULD GUST TO
65 MPH. AN ISOLATED TORNADO CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AGAIN OVER EASTERN
NEW MEXICO SUNDAY AND MONDAY AFTERNOON AND EVENING. LARGE HAIL
AND HIGH WINDS...ALONG WITH TORRENTIAL RAIN AND AN ISOLATED
TORNADO ARE ALL POSSIBLE.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED BETWEEN 300 PM AND 1000 PM MDT
OVER EASTERN NEW MEXICO...FROM ROUGHLY RATON TO LAS VEGAS...VAUGHN
AND ROSWELL EAST TO THE TEXAS STATE LINE.

40

In the hours before

Special weather statement, Jun 2, 6:05 PM MDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
605 PM MDT SAT JUN 2 2007

NMZ005-030030-
NORTHEAST HIGHLANDS-
605 PM MDT SAT JUN 2 2007

...STRONG THUNDERSTORM MOVING OVER CENTRAL COLFAX COUNTY...

AT 603 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 6 MILES NORTH OF SPRINGER.
MOVEMENT WAS SOUTHEAST AT 10 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE ABBOTT AND MAXWELL AS
WELL AS PORTIONS OF INTERSTATE 25.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

DPORTER
Special weather statement, Jun 2, 6:44 PM MDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
644 PM MDT SAT JUN 2 2007

NMZ005-030115-
NORTHEAST HIGHLANDS-
644 PM MDT SAT JUN 2 2007

...STRONG THUNDERSTORM MOVING OVER CENTRAL COLFAX COUNTY...

AT 640 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 7 MILES NORTHWEST OF SPRINGER.
MOVEMENT WAS SOUTHEAST AT 15 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE SPRINGER LAKES...AND
INTERSTATE 25 JUST NORTH OF SPRINGER.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.
Special weather statement, Jun 2, 6:50 PM MDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
650 PM MDT SAT JUN 2 2007

NMZ013-030115-
QUAY COUNTY-
650 PM MDT SAT JUN 2 2007

...STRONG THUNDERSTORM MOVING OVER WESTERN AND CENTRAL QUAY COUNTY...

AT 648 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER NEAR MONTOYA. MOVEMENT WAS
SOUTHEAST AT 25 MPH. OTHER STRONG STORMS WERE DETECTED NEAR PALOMAS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE INTERSTATE 40 FROM
MONTOYA TO PALOMAS AND RURAL WEST CENTRAL QUAY COUNTY.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.
Local storm report, Jun 2, 7:33 PM MDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
733 PM MDT SAT JUN 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 PM     TSTM WND GST     8 E TUCUMCARI           35.17N 103.59W
06/02/2007  M60.00 MPH       QUAY               NM   ASOS

&&

99
Special weather statement, Jun 2, 7:47 PM MDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
747 PM MDT SAT JUN 2 2007

NMZ021-030215-
CURRY COUNTY-
747 PM MDT SAT JUN 2 2007

...STRONG THUNDERSTORMS MOVING TOWARD CURRY COUNTY...

AT 742 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50
MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER ALONG A LINE EXTENDING
FROM 7 MILES NORTH OF WHEATLAND TO 9 MILES SOUTHWEST OF WHEATLAND TO
RAGLAND. MOVEMENT WAS SOUTHEAST AT 25 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE BROADVIEW AND GRADY.

PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

GUYER
Special weather statement, Jun 2, 8:14 PM MDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
814 PM MDT SAT JUN 2 2007

NMZ005-030245-
NORTHEAST HIGHLANDS-
814 PM MDT SAT JUN 2 2007

...STRONG THUNDERSTORM MOVING OVER WESTERN MORA COUNTY...

AT 806 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER NEAR LA CUEVA. MOVEMENT WAS
SOUTHEAST AT 10 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE BUENA VISTA...
GOLONDRINAS...OJO FELIZ AND RAINSVILLE.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

GUYER

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 6:56 PM MDTSevere Thunderstorm WarningABQQuay64 min
Jun 2, 11:23 PM MDTSevere Thunderstorm WarningABQCurry67 min
Jun 3, 12:38 PM MDTSevere Thunderstorm WarningABQLincoln67 min
Jun 3, 1:27 PM MDTSevere Thunderstorm WarningABQColfax, Mora63 min
Jun 3, 2:00 PM MDTSevere Thunderstorm WarningABQRio Arriba60 min
Jun 3, 2:31 PM MDTSevere Thunderstorm WarningABQMora59 min
Jun 3, 3:00 PM MDTSevere Thunderstorm WarningABQSan Miguel60 min
Jun 3, 3:10 PM MDTTornado WarningABQSan Miguel50 min
Jun 3, 3:20 PM MDTSevere Thunderstorm WarningABQUnion55 min
Jun 3, 4:01 PM MDTSevere Thunderstorm WarningABQSan Miguel59 min
Jun 3, 4:43 PM MDTSevere Thunderstorm WarningABQRoosevelt62 min
Jun 3, 4:56 PM MDTSevere Thunderstorm WarningABQGuadalupe64 min
Jun 3, 5:02 PM MDTSevere Thunderstorm WarningABQSan Miguel58 min
Jun 3, 5:08 PM MDTTornado WarningABQGuadalupe52 min
Jun 3, 5:27 PM MDTSevere Thunderstorm WarningABQQuay63 min
Jun 3, 5:43 PM MDTTornado WarningABQRoosevelt47 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.